Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 74, NWS Gray, ME

November 18, 2021

NWS Gray, ME issued this small craft advisory at Nov 18, 2021, 2:43 PM EST. It took effect at Nov 19, 2021, 6:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2021, 2:43 PM EST (19:43 UTC)
In effect from
Nov 19, 2021, 6:00 AM EST
Expired
Nov 19, 2021, 9:37 PM EST
In force
16 hr
Issued by
NWS Gray, ME

The text

As transmitted.

755 
WHUS71 KGYX 181943
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
243 PM EST Thu Nov 18 2021

ANZ153-190945-
/O.CAN.KGYX.SC.Y.0073.000000T0000Z-211119T1200Z/
/O.NEW.KGYX.SC.Y.0074.211119T1100Z-211120T1100Z/
Casco Bay-
243 PM EST Thu Nov 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST
SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 2 to 4 ft expected.

* WHERE...Casco Bay.

* WHEN...From 6 AM Friday to 6 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150>152-154-190945-
/O.EXT.KGYX.SC.Y.0073.000000T0000Z-211120T1400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
243 PM EST Thu Nov 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and
  seas 3 to 7 ft, except 3 to 5 ft in Penobscot Bay.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
350 
WHUS71 KGYX 190717
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
217 AM EST Fri Nov 19 2021

ANZ150>152-154-192230-
/O.CON.KGYX.SC.Y.0073.000000T0000Z-211120T1400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
217 AM EST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 ft, except 3 to 5 ft in Penobscot Bay.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-192230-
/O.CON.KGYX.SC.Y.0074.211119T1100Z-211120T1100Z/
Casco Bay-
217 AM EST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 AM EST SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 2 to 4 ft expected.

* WHERE...Casco Bay.

* WHEN...From 6 AM Friday to 6 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
512 
WHUS71 KGYX 192328
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
628 PM EST Fri Nov 19 2021

ANZ150>152-154-201330-
/O.CON.KGYX.SC.Y.0073.000000T0000Z-211120T1400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
628 PM EST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-201100-
/O.CON.KGYX.SC.Y.0074.000000T0000Z-211120T1100Z/
Casco Bay-
628 PM EST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 1 to 3 ft.

* WHERE...Casco Bay.

* WHEN...Until 6 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
452 
WHUS71 KGYX 200237
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
Issued by National Weather Service Caribou ME
937 PM EST Fri Nov 19 2021

ANZ153-200345-
/O.CAN.KGYX.SC.Y.0074.000000T0000Z-211120T1100Z/
Casco Bay-
937 PM EST Fri Nov 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ151-200345-
/O.CAN.KGYX.SC.Y.0073.000000T0000Z-211120T1400Z/
Penobscot Bay-
937 PM EST Fri Nov 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

ANZ150-152-154-201400-
/O.CON.KGYX.SC.Y.0073.000000T0000Z-211120T1400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
937 PM EST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 1:28 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 18, 1:28 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Gray ME
128 PM EST Thu Nov 18 2021

.SYNOPSIS...
Warm front lifts north of the area today with temperatures
climbing well above normal before a cold front sweeps across the
area tonight into Friday. The cold front will bring rain tonight
with rain changing to snow in the mountains. Precipitation
tapers off Friday morning with upslope snow showers continuing
in the mountains through Friday evening. High pressure brings
fair weather Saturday into Sunday. The next frontal system will
bring widespread rain Sunday night into Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
125 PM Update...
Further tweaking of temperatures with this latest update. Also
have continued patchy fog over eastern counties for a couple
more hours.

1215 PM Update...
Quick update to further increase high temperatures for this
afternoon. Clearing skies, sufficient mixing and very warm
temperatures aloft will allow for temperatures well into the 60s
over southern areas today. Readings may nudge 70 over southern
New Hampshire.

Prev Disc...
Warm air advection continues this morning with temperatures
aloft approaching +10C at H8. Instinct is to raise max
temperature forecasts for today, however many areas still have
an inversion as well as low clouds and patchy fog. The exception
is southern New Hampshire which has broken out allowing
temperatures to already climb into the lower 60s.

In any case, partly sunny and warm conditions expected this
afternoon with highs in the 50s in the north and 60s in the
south. A few locations near the New Hampshire and Massachusetts
border may approach 70.

Warm temperatures will be replaced by mountain snow showers
tomorrow and possibly a few snow squalls per latest guidance and
snow squall parameters.

Prev Disc...
650 AM Update...Have made minor changes to near term
temperature and sky forecasts to capture the latest
observations. Latest surface analysis shows the warm front
pressing northeast of the area with 12Z KGYX sounding showing
925 mb temperatures to +11C with even warmer air aloft. This is
trending slightly higher than previous guidance, but have not
made any changes to current high temperature forecast at this
time given some uncertainty to mix down from these levels.

ORIGINAL DISCUSSION...

Temperatures have risen above freezing as the back edge of warm
frontal precipitation lifts north and east of the area. As
temperatures are above freezing and expected to continue to rise
have dropped the remaining zones from the Winter Weather
Advisory.

Outside of some lingering showers early this morning much of
the area will be precipitation free into the afternoon. Models
continue to advertise increasingly warm air aloft entering the
area this morning into the afternoon on deep southwest flow.
There is a fair amount of spread in 925 mb temperatures with the
00Z model suite ranging between +12C to +16C. Looking at BUFKIT
soundings reveals mixing will be rather shallow amongst
solutions toward the high end of 925 mb temperature range while
those on the low end show mixing approaching 925 mb for a couple
of hours towards early afternoon. Taking a multimodel consensus
approach yields highs into the 60s across the southern third of
the area with mid 60s expected near the NH/MA border. Further
north more clouds and less favorable mixing will leave highs in
the 50s.

A cold front will approach from the west this afternoon with
rain expected to break out across northwestern zones around
sunset.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
As the cold front sweeps across the area tonight rain will
spread eastward with much of the area expected to receive around
a quarter inch of QPF. Late this evening temperatures aloft
will cool leading to a transition to snow at the higher
elevations first where a slushy couple of inches may accumulate.
As colder air continues to fill in, precipitation will be
tapering off from NW to SE. Guidance does suggest that there
will be some overlap of precipitation in colder air allowing for
some wet snow to make it to lower elevations across northern
and western zones before precipitation ends.

Rain and snow showers will end Friday morning across areas
south of the mountains with brisk northwest winds picking up mid
morning. It will be much cooler with highs restricted to the
40s south of the mountains with northern zones remaining in the
low 30s. Upslope clouds and snow showers will continue in the
mountains through Friday afternoon with the White Mountains
standing to receive a few additional inches of snow.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
High pressure moves to the East Coast behind the departed
frontal system Friday night and Saturday. This will be the
coldest part of the forecast as things warm up again as the high
moves east and a ridge builds aloft.

To our west, a trough digs deeply into the center of the country
while the ridge amplifies over eastern Canada and the western
Atlantic. A moist southerly flow over the East Coast will bring
in moisture off the Atlantic into a developing storm system
tracking out of the Great Lakes and into Quebec. Our area will
be on the warm side of this system so we expect this to
primarily be a rain event Sunday night and Monday. A pretty
strong low level southerly jet develops which will both aid in
moisture transport as well as provide an opportunity for
stronger wind gusts especially at the coast. Thus the primary
weather hazards that we will be honing in on will be rainfall
amounts and wind speeds, with impacts from both likely a bit
greater to the east over Maine.

After the initial front moves through, the upper trough spins
across New England on Tuesday keeping showers in the forecast.
As colder air arrives, these showers will more frequently take
on the form of snow showers. The showery weather may last
through Wednesday and even Thursday before the upper low
finally exits the region.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Short Term...Areas of MVFR/IFR continue through sunrise with
LLWS continuing until around 12Z. Conditions will improve after
12Z from south to north as LLWS mixes out along with cigs
lifting to VFR. Cold front cross late this evening bring
another period of MVFR to IFR late this evening into Friday
morning. Conditions improve Friday for most with MVFR cigs
lingering at KHIE for much of the day.

Long Term...VFR expected Saturday and most of Sunday. The next
frontal system arrives Sunday night into Monday with IFR/LIFR
conditions likely along with a period of moderate to heavy rain.
Low level wind shear will also be possible especially over
coastal Maine.

&&

.MARINE...
Short Term...Winds turn to the SW this morning with gusts to 30
kts through this evening. A cold front crosses tonight shifting
winds to the northwest. Winds may briefly drop below SCA Friday
morning before NW wind pick up behind the front SCA conditions
likely Friday afternoon.

Long Term...Advisory level northwest winds may continue through
Friday night before diminishing as high pressure arrives. Winds
pick up again out of the south on Sunday and increase Sunday
night into Monday ahead of a frontal system. Gale conditions are
possible in this time period, especially for the central and
eastern Gulf of Maine.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 6 AM Friday to 6 AM EST Saturday for
     ANZ153.
     Small Craft Advisory until 9 AM EST Saturday for ANZ150>152-
     154.

&&

Cannon/Cornwell
Hazardous weather outlook, Nov 18, 3:08 AM EST, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
308 AM EST Thu Nov 18 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-190815-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
308 AM EST Thu Nov 18 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-190815-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
308 AM EST Thu Nov 18 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gale force winds are possible Sunday night into Monday as southerly
winds pick up ahead of a frontal system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.